My husband had gone off his meds and is back on them now, including his Risperdol shot. I am happy he is back on his meds but they haven’t kicked in yet. Yesterday he screamed bloody murder at me, “Get the F—- out of here NOW!” Over and over. He is so loud, and his voice really projects. I offered to leave, but then he was like “no, I want you to stay”. When will this Jekyll and Hyde scenario be over? I am getting really scared of him, not to mention having some real PTSD. I love him, but I don’t know who he is going to be from minute to minute. I’ve been looking for a Family in Touch group in my area, which is support for families and caregivers of mental illness. Not enough groups though. I know I should leave him alone, but i keep wanting to see him, hoping he’ll be better. He has never touched me physically, although last night he was throwing things around, like his shoes, but he doesn’t throw anything at me. I hope he never puts his hands on me, I think that would be the end of things.
Hi. I hope you find the support you need. I can understand how hard it must be for you. My sister has gone off meds to for a few months now, she doesn’t get violent or anything but when she has her episodes she screams a lot and starts shouting at me and recently she has been throwing things too out of anger but not at me or anyone. After she had a bit of an argument with my dad because of this she has stopped throwing things and instead just tries to go to sleep whenever she has those disturbing voices. We both share a room but I rarely go in that room now as she prefers to be alone most of the time, like you mentioned about your husband asking you to leave him alone, my sister does that with me and my parents and I have realised now that she does it because she doesn’t want us to get involved with the hallucinations she facing at that time maybe it makes it more difficult for her to differentiate, i dont know but she also mentioned once that she is scared that she might get angry because of the voices and end up fighting with my parents and she doesn’t want that to happen so she tries avoiding them especially my dad. I at times start crying thinking that she still cares about us so much despite all this pain she is going through. I just wanted to share my experience because I know its really tough and even scary at times being with your loved one during this time, and whats more difficult is seeing your loved one suffer. However i understand that its also very difficult for your loved one and he must be very scared too not just for himself but for you too. I feel that despite what your loved ones are going through they realise what they are putting their family through however unlike us they are unable to control what they see or feel or delude about and may just end up doing whatever they feel is right at that moment. This shows that they are still fighting and don’t want to lose themselves to the illness yet. So dont lose hope and I just wanted to reassure you that you are not alone in this. I really hope that the meds start working for your husband and you find good support groups for him, I am also looking for groups for my sister. I just hope they can find the right way to fight this and I want to support them all I can. And please do take care of yourself too thats whats most important. Dont put yourself in danger as I am pretty sure your husband wouldn’t want you to be hurt either.
That must be very hard for you, not only to have a sz sibling but also having to share a room with her.
It’s a lot to deal with. I had a sz husband, so Iived it. But you sound too young to go thru this alone. Are you in school?
It will take some time for the meds to work , and hopefully then he will settle more. It is so hard though I know seeing our loved ones in this way. Of course you must also remember to take care of yourself and your needs. Its slow steps but a must he sticks to his meds. Im still getting to know all the side effects my son has from his risperidone. But he has had some improvments but again it takes time. Really hope things do get calmer for you.